MAUDE Adverse Event Report: SEE H.10 DELTAPL CERE COIL 10 SYS 1.5X1; NEUROVASCULAR EMBOLIZATION DEVICE

SEE H.10 DELTAPL CERE COIL 10 SYS 1.5X1; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number CPL10015130
Medical Device Problem Code Stretched (1601)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/10/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, age, gender, weight, race, ethnicity, and medical history were not provided.Physical manufacturer name: codman and shurtleff inc., dba depuy synthes products, inc.((b)(4)).The product lot number is not available/not reported.The expiration date of the device is not known.The initial reporter phone and email address are not available/reported.The device manufacture date is not known as the product lot number of the device is not available/not reported.Conclusion: the healthcare professional reported that during the procedure target vessel unknown, the 1.5mm x 1cm deltaplush 10 cerecyte coil (cpl10015130/lot# unknown) was deployed, but the physician did not like the coil shape and removed the coil.During resheathing/re-zipping, the coil introducer failed to resheath/re-zip.Another coil was used; it was reported that the procedure was successfully completed without any patient consequence or adverse event.Multiple attempts have been made to obtain clarification to this complaint.However, no further information has been made available.The complaint documented the 1.5mm x 1cm deltaplush 10 cerecyte coil, however, the product that was received for evaluation and analysis did not match the originally documented complaint device.Per the affiliate, there is a possibility the received coil was mismatched with the packaging box during repacking for return by the healthcare professional.The received device underwent evaluation testing which revealed that the coil was stretched.The investigational finding is documented below.Investigation summary: the device was returned with the embolic coil unsheathed.The embolic coil was measured to be approximately 6 cm, which is not accurate to the product name recorded in the complaint.A kink was observed on the device positioning unit (dpu) core wire at approximately 68 cm from the proximal end of the device.Kinks were also observed on the introducer.The device was then fully unzipped, but the device failed to be re-zipped as the dpu core wire protruded from the introducer skive.The protrusion occurred near to the where the dpu core wire was found kinked.The device was then inspected under a microscope.The embolic coil distal ball tip was present and intact.The embolic coil was seen stretched and entangled with itself into a knot.The articulating joint was seen intact.The distal outer sheath had not softened, indicating that the detachment process had not been initiated.The v-notch of the resheathing tool was seen undamaged.The device history record (dhr) review cannot be performed as the lot number of the device was not provided/available.Investigation conclusion: the complaint of coil introducer zipping difficulty-rezipping is confirmed.The device failed to be re-zipped and the dpu core wire protruded from the introducer skive near where the core wire was kinked.The complaint of coil positioning difficulty cannot be confirmed.The environment in which a coil is deployed in during an operation cannot be replicated in the product analysis lab; however, kinks in the dpu can contribute to positioning issues.The stretching of the coil is likely from excessive pull force applied to the device.Devices undergo 100% inspection at final assembly for the condition of embolic coils along its entire length.In addition, all devices are verified for zipping functionality.It is unlikely that the device left the manufacturing facility with the observed failures.The initial reported issues documented in the complaint regarding the resheathing/re-zipping difficulty was confirmed during the functional analysis.The device could not be re-zipped during the product evaluation.The issue related to the coil positioning as the environment conducive to coil deployment cannot be replicated in the lab setting.The kinks on the dpu can be contributing factors to issues related to the positioning of the coil.The stretched condition of the coil is likely due to excessive pull force applied to the device.With the limited information in the complaint and without the ability to replicate the coil deployment environment in the lab, the exact cause of the reported issues could not be determined.In addition, without a lot number to conduct a device history record review, it is not possible to determine if the reported failures and the secondary failure noted on the device could be related to the manufacturing process.Assignment of root cause for the event remains speculative and inconclusive, based on the limited information provided, the exact cause of the event could not be conclusively determined; however, it is possible that circumstances of the procedure and/or device manipulation/interaction may have contributed to the reported failure.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective/preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.This is one of 2 products involved with the reported complaint.The associated manufacturer report numbers are: 3008114965-2019-00899.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during the procedure target vessel unknown, the 1.5mm x 1cm deltaplush 10 cerecyte coil (cpl10015130/lot# unknown) was deployed, but the physician did not like the coil shape and removed the coil.During resheathing/re-zipping, the coil introducer failed to resheath/re-zip.Another coil was used; it was reported that the procedure was successfully completed without any patient consequence or adverse event.Multiple attempts have been made to obtain clarification to this complaint.However, no further information has been made available.The complaint documented the 1.5mm x 1cm deltaplush 10 cerecyte coil, however, the product that was received for evaluation and analysis did not match the originally documented complaint device.Per the affiliate, there is a possibility the received coil was mismatched with the packaging box during repacking for return by the healthcare professional.The received device underwent evaluation testing which revealed that the coil was stretched.Based on the product analysis completed on 1/10/2019, this event has been deemed mdr reportable as a ¿malfunction.¿.

Brand Name
DELTAPL CERE COIL 10 SYS 1.5X1
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
SEE H.10
47709 fremont blvd
fremont CA 94538
MDR Report Key8290901
Report Number3008114965-2019-00900
Device Sequence Number2575724
Product Code HCG
UDI-Device Identifier00878528008163
UDI-Public00878528008163
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K083646
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/14/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberCPL10015130
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/04/2018
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/10/2019
Initial Report FDA Received Date01/30/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1